MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPB839D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure (b)(6) 2022 and suture was used.Before use on the patient, upon initial inspection of the samples, there is a parked needle, an undispensed suture, and six parked needles/sutures combination, no external damages were observed on the six samples.The product is a control release, and each packet contains eight strands.After investigation of the sample short insertion was observed in one strand (slot 8).The visual inspection concluded that the combination of the needle/suture were found detached since the insertion end of the suture did not meet the requirement.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device analysis: one opened sample of product code vcpb839d was returned for analysis.Upon initial inspection of the samples, there is a parked needle, an undispensed suture, and six parked needles/sutures combination, no external damages were observed on the six samples.The product is a control release, and each packet contains eight strands.After investigation of the sample short insertion was observed in one strand (slot 8).The visual inspection concluded that the combination of the needle/suture were found detached since the insertion end of the suture did not meet the requirement.No defects were detected on the samples (from slot 1 to slot 6).The swages and attachments area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issues related no defects were observed during the evaluation.In addition, a functional test was performed for samples (from 1 to 6), and the pull force was above the minimum requirements.Based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through quality system.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.

Brand Name
VCL+ UD 8X18IN 2-0 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14288226
Report Number2210968-2022-03328
Device Sequence Number12083076
Product Code GAM
UDI-Device Identifier10705031056602
UDI-Public10705031056602
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVCPB839D
Device Catalogue NumberVCPB839D
Device Lot NumberRHMHXP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Initial Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown